Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Had an egg free flu shot and a stent was placed in right coronary artery. Tingling all over body. What could have caused the reaction?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
I am allergic to many things, including eggs normally within flu shots. However, I have just had an "egg free" flu shot and had a reaction during the nite from something that may have been in the flu shot. Sept. 9th I had a sten put in my right coronary artery and have been doing fine. The reaction occured just after bed time with my heart palpatations and tingling all over my body. I took 25 mg. Benedryl which did not seem to help. One hr. later my BP was 201/103 with heart rate of 59. Since I felt I was having an allergic reation I took another 25 mg. Benedryl and felt better within about 30 minutes. Could anything within the shot have caused this reaction?
Posted Fri, 15 Nov 2013 in General Health
Answered by Dr. Shoaib Khan 54 minutes later
Brief Answer:
Most probably another component of the shot

Detailed Answer:
Hello ma'am and welcome.

Thank you for writing to us.

First of all, it is very good to be well informed, and I am happy you were informed about the egg-free flu shot. Most, but not all vaccines have a small amount of egg, and it is good you were given the egg-free shot. But, despite such precautions, a few individuals still experience allergic reactions after taking the shot.

This has been reported to numbers as low as 1 in 1,00,000. So, medically, we are still uninformed about this reaction taking place due to other components of the shot, or whether small amounts of egg are still in the shot which was administered. Although, the possibility of it being some other component that has caused the reaction, is more likely. Adding to this equation is the fact that you are allergic to a number of things, which means your system could have reacted to any component of the shot, resulting in an allergic reaction

I hope this information is clear ma'am. As long as you have recovered completely and are not experiencing any symptoms of the reaction anymore, I am content. Please also feel free to write back to me if there are any further clarifications, I would be more than happy to help you.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor